233342 Bullies, 3605 online  
  • Register
Our Sponsors:

Results 11 to 20 of 101
Page 2 of 11 FirstFirst 12 3456 ... LastLast
Sponsored Links Spacer Image
  1. Gabrael is offline

    Registered Member

    Join Date
    Oct 2007
    Location
    England
    Posts
    122

    Posted On:
    1/08/2008 8:58am


     Style: Karate

    --
    Hell yeah! Hell no!
    rab; i can empathise! but what with university, a child and a full-time partner its kinda difficult. i'm already training twice a week and i've only been doing it 5 months...
  2. Rab is offline

    Featherweight

    Join Date
    Feb 2007
    Location
    Scotland
    Posts
    18

    Posted On:
    1/08/2008 3:31pm

    Bullshido Newbie
     Style: Muay Thai

    --
    Hell yeah! Hell no!
    Oh right. I took ciprelex for anxiety untill I started training. I never a any weight side affects (a strong gust of wind could blow me away :P ) but the side affects are different for everyone I think.
  3. Poop Loops is offline
    Poop Loops's Avatar

    OOOOOOOOOOAAARRGGHH RLY?

    Join Date
    Nov 2004
    Location
    Americastan
    Posts
    10,025

    Posted On:
    1/08/2008 5:17pm

    supporting member
     Style: In Transition

    --
    Hell yeah! Hell no!
    Exercise is a great way to cope with depression, but it won't make it go away. Not if it's clinical depression.

    I took Fluoxetine (Prozac) for about 8 months. Since I started taking it, I gained 30lbs. I think they could have affected my metabolism, since I hardly eat anything, so it's weird that I would gain weight. I've stopped taking it for a few months now and my weight has mostly stabilized.

    Let's see if it will actually go down now. I'm also going to get a complete bloodwork done to see what is going on, if anything.
  4. truepwrz is offline

    Registered Member

    Join Date
    Jan 2007
    Posts
    773

    Posted On:
    1/09/2008 11:51pm


     Style: Boxing

    --
    Hell yeah! Hell no!
    Quote Originally Posted by asimpson2006
    I though anti-depressants made your metabolism slow down. I know some meds do that for me, mainly allergy medicine and antibotic medicine.
    does that mean if i take anti depressants, i can make my metabolism slow down and gain weight that way?
  5. SFGOON is offline
    SFGOON's Avatar

    and humble, too!

    Join Date
    Nov 2005
    Location
    Seattle, WA
    Posts
    2,208

    Posted On:
    1/10/2008 12:03am


     Style: Systema, BJJ, Arrestling

    --
    Hell yeah! Hell no!
    Quote Originally Posted by truepwrz
    does that mean if i take anti depressants, i can make my metabolism slow down and gain weight that way?
    No. You're tall and skinny, aren't' you?

    To the OP - have you considered the underlying cause of your depression? It may well be the winter months. My wife recently ordered two "sun lamps" for treating seasonal depression and the change in her was instantaneous and dramatic.

    Simply put, there is no means by which you body can put on weight that does not originate with what you eat. I would explore altering our diet and resuming your exercise routine LONG before I looked at altering the meds.
  6. Poop Loops is offline
    Poop Loops's Avatar

    OOOOOOOOOOAAARRGGHH RLY?

    Join Date
    Nov 2004
    Location
    Americastan
    Posts
    10,025

    Posted On:
    1/10/2008 12:49am

    supporting member
     Style: In Transition

    --
    Hell yeah! Hell no!
    Quote Originally Posted by truepwrz
    does that mean if i take anti depressants, i can make my metabolism slow down and gain weight that way?
    If you want to gain fat then go for it. It won't help you put on muscle.
  7. Judah Maccabee is offline
    Judah Maccabee's Avatar

    Bullshido Wikipedia Delegate

    Join Date
    Sep 2004
    Location
    Chicago
    Posts
    5,325

    Posted On:
    1/10/2008 1:21am

    supporting memberhall of fameBullshido Newbie
     Style: Krav / (Kick)Boxing / BJJ

    --
    Hell yeah! Hell no!
    I'd like to interject that if your doctor prescribes you meds, DO NOT STOP TAKING THEM WITHOUT LETTING THEM KNOW.

    The shelf name I came across for Escitalopram was Lexapro. The Physician's Desk Reference says the following about stopping your meds:

    During marketing of Lexapro and other SSRIs and SNRIs (serotonin and norepinephrine reuptake inhibitors), there have been spontaneous reports of adverse events occurring upon discontinuation of these drugs, particularly when abrupt, including the following: dysphoric mood, irritability, agitation, dizziness, sensory disturbances (e.g., paresthesias such as electric shock sensations), anxiety, confusion, headache, lethargy, emotional lability, insomnia, and hypomania. While these events are generally self-limiting, there have been reports of serious discontinuation symptoms.
    Regarding bleeding, since you do combat sports:

    Patients should be cautioned about the concomitant use of LEXAPRO and NSAIDs, aspirin, or other drugs that affect coagulation since the combined use of psychotropic drugs that interfere with serotonin reuptake and these agents has been associated with an increased risk of bleeding.
    The PDR claims that Lexapro doesn't show a significant weight gain compared to people on placebo. On the other hand, fluoxetine does show weight-gain as a frequent side-effect. Might want to talk to your doctor about that.
  8. Roidie McDouchebag is offline
    Roidie McDouchebag's Avatar

    Injury Waiting To Happen

    Join Date
    May 2002
    Location
    Kamloops, BC
    Posts
    9,419

    Posted On:
    1/10/2008 2:43am

    supporting member
     Style: Snatch Wrestling

    --
    Hell yeah! Hell no!
    dysphoric mood, irritability, agitation, dizziness, sensory disturbances (e.g., paresthesias such as electric shock sensations), anxiety, confusion, headache, lethargy, emotional lability, insomnia, and hypomania.
    I can attest to this, but I'd still say, stop cold turkey (I did, numerous times). Those meds are fucking **** and if you quit, you'll only feel shitty for awhile, instead of forever.
  9. HongKongFukYu is offline
    HongKongFukYu's Avatar

    Registered Member

    Join Date
    Dec 2006
    Posts
    330

    Posted On:
    1/10/2008 2:30pm


     Style: BJJ

    --
    Hell yeah! Hell no!
    Quote Originally Posted by truepwrz
    does that mean if i take anti depressants, i can make my metabolism slow down and gain weight that way?
    No offense, that's about the most retarded thing I've read since your post declaring that you dropped from 4 hours of sleep to 3 hours of sleep and wondering if that will impact your training.

    YOU WILL GAIN MUSCLE IF YOUR BODY IS ALLOWED TO REPAIR ITSELF. The majority of that reparing is done WHILE YOU SLEEP.

    Are you still sleeping less than 4 (or less) hours? If so, taking psychotropics will turn you into a first class nutcase.

    In short:

    Sleep deprivation + SSRI's (the drugs) = fucked up brain.
    Last edited by HongKongFukYu; 1/10/2008 2:35pm at .
  10. Yojimbo1717 is offline

    Registered Member

    Join Date
    Dec 2007
    Location
    Sacramento, CA
    Posts
    701

    Posted On:
    1/10/2008 2:32pm


     Style: Grappling & Lifting

    --
    Hell yeah! Hell no!
    My buddy from work was put on a Lexapro regiment for six months (as was a friend's mother) and both complained of having an irresistible sweet tooth. Anyone know how that one works?
Page 2 of 11 FirstFirst 12 3456 ... LastLast

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Powered by vBulletin™© contact@vbulletin.com vBulletin Solutions, Inc. 2011 All rights reserved.